| Model Number |
ASHA4730-01 |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
01/24/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that, during a hip procedure, part of the ambient hip vac's metal tip became detached from the shaft.The piece was successfully retrieved from the hip.There was a backup device available.No significant delay or patient injury was reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.A relationship between the reported event and the device could not be established.A review of the device history records for the reported lot number 2039773 showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review for lot number 2039773 for the past 3 years found no related failures.No containment or corrective actions are recommended at this time.Without the reported product a visual inspection and functional evaluation cannot be performed and customer´s complaint cannot be confirmed.Potential factors unrelated to the design or manufacture of the device that may lead to broken tip include, but are not limited to: 1- the device coming into abrupt contact with a hard (metallic) object.2- improper insertion or removal from an apparatus.3- use at a higher than recommended set point or excessive force applied to the tip can also lead to unintended detachment.There are no indications to suggest that the device/product did not meet specifications upon release into distribution.
Additional Manufacturer Narrative
The ambient hipvac 50 ifs wand, used in treatment, was returned for evaluation.A relationship between the device and reported incident was not established.A review of manufacturing records for the reported lot number 2039773 found no non-conformances or anomalies during manufacturing process related to the reported event.A complaint history review found no related failures; this failure mode will be trended to assess for any necessary corrective actions.Visual inspection under magnification shows minimal erosion of the screen/electrodes with scratch/scuff marks on the spacer and cap.Additionally the electrodes show mechanical damage and the shaft got bent.No manufacturing abnormalities observed.Prior to activation the wands resistance was measured to be 1054 ohms.After bypassing the error e-7 the device produced plasma on ablate/coag min./max.Settings as intended.The suction line was clogged at distal end by dried parts of tissue, a backflush could not clean the line.The complaint was not verified.An exact root cause cannot be determined with confidence; however, factors that could have contributed to the reported event include: (1) hitting the device tip against a hard surface such as an insertion cannula and/or (2) using the device as a lever to enlarge surgical site (3) mechanical displacement of tissue through applied force.The wand incorporates a single-use feature which is designed to prevent reuse of the wand.Factors that could contribute to an e-7 error are disconnecting the wand from the controller after power has been turned on, previous use or incorrect power cycling of the controller.The clogged suction line evident from the tissue present on the screen at distal end.No containment or corrective actions are recommended at this time.There were no indications that would suggest that the device did not meet product specifications upon release into distribution.